Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 26, 2009, 5:04 AM EDT for Flagler County, Florida. It took effect at Mar 26, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 5:04 AM EDT (09:04 UTC)
- In effect from
- Mar 26, 2009, 2:00 PM EDT
- Expired
- Mar 26, 2009, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 260904 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 504 AM EDT THU MAR 26 2009 FLZ030>032-036-261015- /O.CAN.KJAX.FW.A.0037.090326T1800Z-090326T2200Z/ UNION-BRADFORD-CLAY-ALACHUA- 504 AM EDT THU MAR 26 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH WINDS WILL INCREASE TO AROUND 15 TO 20 MPH...RELATIVE HUMIDITIES WILL FALL TO THE UPPER 30 TO LOWER 40 PERCENT RANGE. $$ FLZ037-040-262300- /O.UPG.KJAX.FW.A.0037.090326T1800Z-090326T2200Z/ /O.NEW.KJAX.FW.W.0039.090326T1800Z-090326T2300Z/ PUTNAM-MARION- 504 AM EDT THU MAR 26 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RESIDUAL DRY AIR OVER THE AREA COMBINED WITH WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL LEAD TO MARGINAL RED FLAG CONDITIONS WITH MINIMUM RH VALUES IN THE LOWER 30 PERCENT RANGE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ FLZ038-262300- /O.NEW.KJAX.FW.W.0039.090326T1800Z-090326T2300Z/ FLAGLER- 504 AM EDT THU MAR 26 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. RESIDUAL DRY AIR OVER THE AREA COMBINED WITH WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL LEAD TO MARGINAL RED FLAG CONDITIONS MAINLY WEST OF BUNNELL WITH MINIMUM RH VALUES IN THE LOWER 30 PERCENT RANGE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ ARS
1 follow-up statement
000 WWUS82 KJAX 262243 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EDT THU MAR 26 2009 FLZ037-038-040-262345- /O.EXP.KJAX.FW.W.0039.000000T0000Z-090326T2300Z/ PUTNAM-FLAGLER-MARION- 643 PM EDT THU MAR 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... RED FLAG CONDITIONS ARE LONGER OBSERVED SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 26, 4:10 AM EDT, 54 minutes earlier.
Area forecast discussion, Mar 26, 4:10 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EDT THU MAR 26 2009
.SHORT TERM (THU-SAT)...RIDGE ALOFT JUST EAST OF THE AREA STARTS
TO SHIFT SE AS A SHORT WAVE OVER LOWER MISS VALLEY MOVES EAST
INTO GA THIS EVE. ASSOCIATED SFC LOW TRACKS NE TOWARDS MID ATLANTIC
BY LATE TODAY WHICH PUSHES FRONTAL BOUNDARY INTO SE GA BEFORE
STALLING OUT. CONVERGENCE ALONG THE FRONT IN COMBO WITH SHORT WAVE
ENERGY RIDING ALONG IT WILL LEAD TO LIKELY POPS BY LATE TODAY
FROM NEAR I-10 NORTH INTO SE GA. APPROACH OF LOW LEVEL JET AND
A WARM UP (WHICH WILL HELP PROMOTE MIXING) WARRANTS A LAKE WIND
ADVISORY FOR MUCH OF THE AREA EXCEPT THE FAR SE. HAVE GONE WITH
MAINLY SHOWERS...WITH ISOLATED STORMS. INSTABILITY MARGINAL BUT
WITH A 30 TO 35 KNOT LOW LEVEL JET IN THE AREA AND AFTERNOON
HEATING...MAY GET SOME SFC BASED INSTABILITY GOING ESP LATER
THIS AFTERNOON INTO THE EARLY EVENING. NOT EXPECTING ANY SEVERE
STORMS...BUT A COUPLE COULD BE STRONG WITH STRONG WIND GUSTS. WILL
CONTINUE WITH POPS TONIGHT...HIGHEST IN SE GA...AS STALLED FRONTAL
BOUNDARY COMBINES WITH SHORT WAVE MOVING THROUGH. MAY SEE A FEW
ELEVATED STORMS TONIGHT ESP NEAR FRONTAL BOUNDARY. HAVE GONE WITH
QPF AMOUNTS OF AROUND 1 INCH TONIGHT ACROSS THE FAR NW ZONES AND
LESS AMOUNTS FURTHER S AND E.
POPS DECREASE S-N FRI MORNING AS THE FRONTAL BOUNDARY LIFTS NWD AS A
WARM FRONT WITH WAA RISING AFTN TEMPS INLAND INTO THE 80S WITH A SEA
BREEZE MERGER POSSIBLE SPARKING SOME LATE AFTN SHRA INLAND. ANOTHER
LAKE WIND ADVISORY MAY BE NEEDED FRI. HAVE A SHARP N-S POP DISTRIBUTION
FROM 50% NORTH TO 20% FAR SOUTH.
ON SAT A PHASED STORM SYSTEM WILL APPROACH FROM THE WEST. LATEST MODEL
RUNS SLOW DOWN TIMING OF THIS SYSTEM EVEN MORE. THE 00Z GFS MOVES
THE PRE-FRONTAL SQUALL LINE ACROSS NE FL AT AROUND 06Z WHICH IS IN
FAIRLY CLOSE AGREEMENT WITH THE 12Z ECMWF. THE DGEX IS AROUND 6
HOURS SLOWER. WILL LEAN TOWARDS THE 00Z GFS WITH THIS PACKAGE AND
MOVE THE PRE-FRONTAL SQUALL LINE THROUGH INLAND SE GA AND SUWANNEE
VALLEY DURING SAT EVE AND REST OF NE FL/EXTREME SE GA AFTER
MIDNIGHT. FAVORABLE JET DYNAMICS AND MARGINAL INSTABILITY SUGGESTS
THE POTENTIAL FOR STRONG OR EVEN SEVERE STORMS AND WILL CONTINUE
TO HIGHLIGHT THIS POSSIBILITY IN THE HWO FOR NOW.
.LONG TERM (SUN-WED)...FRONT AND PRECIP ARE EXPECTED RAPIDLY CLEAR
THE AREA SUNDAY WITH BREEZY FLOW OVER THE AREA. NOT A SIGNIFICANT
COOL DOWN EXPECTED FOLLOWING THE FROPA WITH NEAR ZONAL FLOW ALOFT
AND HIGH PRESSURE BUILDING ACROSS THE REGION FROM THE GULF COAST
THROUGH TUE. EXPECT HIGHS IN THE 70S AND MINS GENERALLY IN THE 50S.
THE NEXT SHOT OF ANY PRECIP LOOKS TO BE LATE TUE/WED AS A WEAK FRONT
APPROACHES THE AREA. THE 00Z RUNS OF GFS AND DGEX SHOW LIMITED
MOISTURE WITH THIS FEATURE AND WILL KEEP PREVIOUS LOW POPS IN THE
FORECAST.
&&
.AVIATION...VFR THROUGH TODAY WITH MAIN ISSUE SLY WINDS AT
10-15G25KT. LLWS INDICATED IN VWP (35 KT AT 1200-1500 FT) AND RUC
GUIDANCE AS WELL AS NAM. THIS SHOULD DECREASE AS WINDS INCREASE THIS
MORNING. THERE WILL BE A CHANCE OF SHOWERS LATE THIS AFTERNOON AND
EVENING AND FOR NOW HAVE MAINLY VCSH FOR THIS EVENING EXCEPT PROB
GROUP FOR KSSI AFTER 02Z.
&&
.MARINE...WINDS HAVE CERTAINLY RAMPED UP FROM THIS TIME LAST NIGHT
WITH 41012 SHOWING SLY WINDS AT 21G27KT AND SEAS OF 6-8 FT. CURRENT
FORECAST IS ON TRACK WITH SCA CONTINUING FOR THE OFFSHORE WATERS
THROUGH EARLY SUNDAY. SCEC WILL BE CONTINUED NEARSHORE FOR TODAY.
LATEST WAVEWATCH IS ON TRACK WITH OBSERVATIONS AND LITTLE WAS
CHANGED. WINDS CONTINUE GUSTY ON SATURDAY AND SATURDAY NIGHT AHEAD
OF THE FRONT AND AN OCCASIONAL GALE FORCE GUST POSSIBLE GIVEN LLVL
JET OF 35-45 KT.
&
.FIRE WX...A DIFFICULT FORECAST WITH GUSTY WINDS AND LOWERING
HUMIDITIES RESULTING IN A RISK OF FOREST FIRES GIVEN DRY FUELS. EVEN
WITH GOOD BOUNDARY LAYER MIXING NOT A WIDESPREAD RED FLAG WARNING
AREA ANTICIPATED DUE TO GENERAL INCREASE IN DEWPOINTS FROM YESTERDAY
AND THUS HAVE FOR NOW ONLY INCLUDED MARION...PUTNAM AND FLAGLER COUNTIES
WHERE GENERALLY DRIEST OF LOW LEVEL AIR EXISTS. 1 OR 2 MORE COUNTIES
POSSIBLE BUT WERE EVEN MORE MARGINAL SO WILL NEED TO MONITOR CLAY
AND ST JOHNS COUNTIES. HIGHER MOISTURE ON FRI WILL PRECLUDE
WATCHES/WARNINGS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 58 74 60 / 60 70 60 40
SSI 72 61 72 62 / 40 60 40 30
JAX 79 60 80 63 / 30 50 30 20
SGJ 78 62 77 64 / 20 40 20 20
GNV 81 59 83 59 / 20 40 20 20
OCF 82 59 84 61 / 10 20 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
GILCHRIST-HAMILTON-NASSAU-SUWANNEE-UNION.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR FLAGLER-MARION-PUTNAM.
GA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-
COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-
INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
PP/ARSHazardous weather outlook, Mar 25, 2:24 PM EDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 224 PM EDT WED MAR 25 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL- ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON- JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 224 PM EDT WED MAR 25 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... DUE TO CONTINUED LONG PERIOD OCEAN SWELLS...THE RIP CURRENT RISK WILL BE MODERATE AT THE BEACHES. REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... THE RIP CURRENT RISK WILL REMAIN ELEVATED THROUGH THURSDAY. A LAKE WIND ADVISORY MAY BE NEEDED THURSDAY AND FRIDAY FOR WINDS SUSTAINED NEAR 20 MPH AT TIMES AND WIND GUSTS UP TO 35 MPH. A COLD FRONT IS EXPECTED TO ADVANCE SOUTH AND STALL ACROSS SOUTHEAST GEORGIA THURSDAY. A FEW ISOLATED STORMS ARE POSSIBLE ACROSS SOUTHEAST GEORGIA THURSDAY INTO FRIDAY. ON SATURDAY NIGHT A LINE OF THUNDERSTORMS PRECEDING A STRONG FRONT MAY MOVE INTO THE AREA. SOME STORMS MAY BE STRONG AND PRODUCE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP/ABE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:09 AM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 15 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.